Cause of Hypopigmentation?
- Asked by cecephilly in philadelphia, pa
- 4 years ago
I'm Afican American and I have white hypopigmented spots all over my body. It's been progressing for about 2 to 3 years and it's getting worse. I've been treated for Tinea Versicolor with no success. I also was told that it could be an early form of vilitigo. Is there any other conditions that could cause this? There is no itching and the skin is smooth.
Vitiligo, Idiopathicguttate hypomelanosis
Tinea Versicolor is a simple diagnosis to make. A potassium hydroxide (KOH) scraping is done, in which some of the scale from the spots is placed on a slide, drops of postassium hydroxide are placed, and the result is examined under a microscope. If the spores and hyphae of tinea versicolor (spaghetti and meatballs) appear, the diagnosis of tinea versicolor is confirmed. Did you have a positive KOH?
If so, you might return to your physician for oral medications. Sporonox (keaconazole) being themost effective. Take the pills two hours before exercise, sweat and do not shower until the next day. Take the pills with a colar prodcut and it works better.
If this has been done, you might have vitliligo as you imply. Usually the white spots are symmetirc or oinear. They often begin on the hands or around the eyes andmouth.
If you are South American you might have the infectious disease yaws.
Finally, there is an entity of idiopathic guttate hypomelanosis. This means we do not know what causes it but white spots develop all over the body. A biopsy can confirm this.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.